MAUDE Adverse Event Report: ETHICON INC. MONOCRYL POLIGLECAPRONE 25 SUTURE; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MONOCRYL POLIGLECAPRONE 25 SUTURE; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y427H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: did the event occur during one or multiple patient procedures? multiple procedures ¿ what is the total number of procedures? unknown ¿ have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).No ¿ if this event occurred in multiple procedures, please provide the following information for each patient event: - how many devices demonstrated the alleged deficiency on each involved patient event? multiple needle breaking issues with y427h across different lots.Exact number of patients affected is unknown.- what was the name of the procedure? unknown - what was the procedure date? unknown - what is the lot number? 10drru - when did the needle break (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify.During use on the patient - did the needle fall into the patient? if yes, was the needle piece removed from the patient during the same procedure? yes, it was retrieved from the patient - what was used to complete the procedure? a new needle from the same lot.No issues after that.The needle breaking seems to be sporadic.¿ are the devices available to be returned for evaluation? if so, please provide the status of the return and any available tracking information.The single complaint was reported with multiple events.There are no additional details regarding the additional events.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.The tip of the needle broke off during use.The staff stated that they have noticed it occurring more frequently.No harm to the patient.It was immediately noticed and surgeon asked for a new needle.Additional information was requested.

Brand Name
MONOCRYL POLIGLECAPRONE 25 SUTURE
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25588325
Report Number2210968-2026-06561
Device Sequence Number12175344
Product Code GAN
UDI-Device Identifier10705031059153
UDI-Public(01)10705031059153(17)310131(10)10DRRU
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K964072
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberY427H
Device Lot Number10DRRU
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2026
Initial Report FDA Received Date06/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/21/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown